What makes Prof David Baldwin such a bad doctor?

So David Baldwin still insists that the vast majority of patients can stop Seroxat in a couple of weeks and they won’t experience anything more than unpleasant symptoms…

However, the All Party Parliamentary Group for Prescribed Drug Dependence review suggests half of patients have withdrawal symptoms and for half of these the symptoms will be severe.

Patients should be properly warned, it says. Official guidance says symptoms are usually mild and clear up in a week. But the reality is it’s not uncommon for side-effects to last for weeks, months or years in some cases.

The review authors, Dr James Davies, from the University of Roehampton, and Prof John Read, from the University of East London, say about four million people in England may experience symptoms when withdrawing from antidepressants, and about 1.8 million may experience these as severe.

Dr Davies said: “This new review of the research reveals what many patients have known for years – that withdrawal from antidepressants often causes severe, debilitating symptoms which can last for weeks, months or longer.”

“Existing NICE [National Institute for Clinical Excellence] guidelines fail to acknowledge how common withdrawal is and wrongly suggest that it usually resolves within one week. This leads many doctors to misdiagnose withdrawal symptoms, often as relapse, resulting in much unnecessary and harmful long-term prescribing.”

Surely by 2018 we have got to the point where doctors such as Baldwin can no longer ignore the fact that these drugs do a lot of damage to a lot of people. 

1.8 million people.

Everything in the garden isn’t rosy – but Baldwin thinks it is. 

He allows no room for discussion – what happened to me and so many others during withdrawal from anti depressants has no place in Baldwin’s world and that is what makes him such a bad doctor. 

Advertisements
%d bloggers like this: